Florida, 2002Damaging Wind in Florida, March 12, 2002
March 12, 2002 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 12, 10:40 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 12, 10:40 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1040 AM CST TUE MAR 12 2002
UPDATED ZONES TO REFLECT CURRENT RADAR AND TEMP TRENDS. WIDESPREAD
RAINS GRADUALLY ENDING OVER NWRN ZONES...BUT WILL CONTINUE OVER
REMAINDER OF FCST AREA MOST OF THE DAY. A COUPLE OF FCST
PROBLEMS...1ST HEAVY RAINFALL POTENTIAL ALONG LEADING EDGE OF PCPN.
HOURLY TOTALS IN SOME LOCATIONS APPROACHING 1.5 INCHES. 2ND PROBLEM
WILL BE MORE SCATTERED TSTM CELLS OVER GULF AND ALONG BACK EDGE OF
PCPN AS COLD POOL ALOFT ROTATES OVER REGION THIS AFTERNOON. SOME OF
THE STRONGER STORMS HERE COULD PRODUCE SOME SMALL HAIL THIS
AFTERNOON...BUT NO WIDESPREAD SEVERE HAIL/STORMS ARE EXPECTED ATTM.
12
.MOB...
AL...NONE.
FL...NONE
MS...NONE.
In the hours before
Special weather statement, Mar 12, 6:00 AM CST, 6 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST TUE MAR 12 2002
AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS
TODAY INTO THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH WINDS
GUSTING TO 50 MPH AND POSSIBLE SMALL HAIL...BUT THE STORMS TODAY ARE
NOT EXPECTED TO BECOME SEVERE.
AS THE DISTURBANCE CROSSES THE AREA TODAY INTO TONIGHT...A LINE OF
THUNDERSTORMS WILL CROSS FROM SOUTHEAST MISSISSIPPI INTO SOUTHWEST
ALABAMA THIS MORNING...BEFORE MOVING INTO NORTHWEST FLORIDA THIS
AFTERNOON. BEHIND THIS LINE....NUMEROUS SHOWERS AND THUNDERSTORMS
WILL FOLLOW. ENOUGH INSTABILITY WILL BE IN PLACE FOR A FEW
THUNDERSTORMS TO BECOME STRONG...MAINLY THIS AFTERNOON...BUT
ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY.
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE
NEEDED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Thunderstorm Wind, Escambia
- When
- March 12, 12:00 PM CST to 12:02 PM CST
- Where
- Escambia County, Pensacola
- Measured
- 50 kt (58 mph)
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.417, -87.217
Trees and power lines were blown down and a couple of buildings suffered minor roof damage in Pensacola.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, March 12, 20021 death · 1 event
- Lightning Strike in Louisiana, March 12, 2002$10 million · 1 event
- Hail and Damaging Winds in Florida, March 12, 2002$377,000 · 0.75 in hail · 5 events
- Damaging Winds in Georgia, March 12, 2002$101,000 · 2 events
- Hail and Damaging Winds in Florida, March 12, 2002$30,000 · 0.75 in hail · 4 events
- Dense Fog in Oklahoma, March 12, 20029 events
- High Surf in California, March 12, 20021 injured · 1 event
- Hail in Mississippi, March 12, 20020.88 in hail · 8 events
- Hail in Georgia, March 12, 20021.75 in hail · 6 events
- Heavy Snow in Idaho, March 12 to 13, 20025 events
- Hail in Texas, March 12, 20020.75 in hail · 2 events
- Damaging Winds in Florida, March 12, 2002$3,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285884.